Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Pocatello, ID

June 11, 2006Blaine County, Cassia County, Minidoka County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 11, 2006, 5:33 PM MDT for Blaine County, Cassia County, Minidoka County, Idaho. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2006, 5:33 PM MDT (23:33 UTC)
Expired
Jun 11, 2006, 6:15 PM MDT
In force
42 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Blaine County, ID, Cassia County, ID, Minidoka County, ID

The radar

The Pocatello radar (KSFX), 98 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:35 PM MDTHAIL 0.751 Sw Burley, ID

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 112334
SVRPIH
IDC013-031-067-120015-
/O.NEW.KPIH.SV.W.0013.060611T2333Z-060612T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
533 PM MDT SUN JUN 11 2006

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  THIS INCLUDES THE CITY OF BURLEY
  SOUTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  THIS INCLUDES THE CITIES OF...RUPERT...HEYBURN

* UNTIL 615 PM MDT

* AT 531 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR HEYBURN...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF DECLO BY 540 PM MDT
  RUPERT BY 545 PM MDT
  MINIDOKA BY 615 PM MDT

HAIL UP TO THREE QUARTER INCH IN DIAMETER HAS BEEN REPORTED IN 
BURLEY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4256 11392 4242 11375 4267 11329 4286 11353

$$

RS

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
2 follow-up statements
000 
WWUS55 KPIH 112349
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
548 PM MDT SUN JUN 11 2006

IDC013-031-067-120015-
/O.CON.KPIH.SV.W.0013.000000T0000Z-060612T0015Z/
MINIDOKA ID-BLAINE ID-CASSIA ID-
548 PM MDT SUN JUN 11 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR NORTH
CENTRAL CASSIA...EXTREME SOUTHEASTERN BLAINE AND SOUTHERN MINIDOKA
COUNTIES...

AT 546 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM.  THIS STORM WAS LOCATED NEAR RUPERT...MOVING NORTHEAST
AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ACEQUIA BY 600 PM MDT
  MINIDOKA BY 615 PM MDT

HAIL UP TO THREE QUARTER INCH IN DIAMETER HAS BEEN REPORTED IN 
BURLEY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4256 11392 4242 11375 4267 11329 4286 11353

$$

RS

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
000 
WWUS55 KPIH 120012
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
611 PM MDT SUN JUN 11 2006

IDC013-031-067-120021-
/O.EXP.KPIH.SV.W.0013.000000T0000Z-060612T0015Z/
MINIDOKA ID-BLAINE ID-CASSIA ID-
611 PM MDT SUN JUN 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CASSIA...EXTREME
SOUTHEASTERN BLAINE AND SOUTHERN MINIDOKA COUNTIES EXPIRES AT 615 PM
MDT...

AT 611 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND
WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4256 11392 4242 11375 4267 11329 4286 11353

$$

RS

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:00 PM MDT, 33 minutes earlier.

Area forecast discussion, Jun 11, 5:00 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
500 PM MDT SUN JUN 11 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY.
FAIRLY UNEVENTFUL SW FLOW ALOFT TODAY. MINOR WAVE MOVING UP FROM
NEVADA WILL TRIGGER ISOLATED THUNDERSTORMS THIS EVENING IN THE
BURLEY AREA. KEPT MENTION OF POPS IN CENTRAL MTNS AND EASTERN
HIGHLANDS TO FACILITATE BORDER AGREEMENT. DEEP SOUTHERLY FLOW
ALOFT MONDAY WITH GOOD H7 FLOW AND DOWNSLOPING OVER SNAKE PLAIN
WILL LEAD TO CONTINUED WARMING WITH HIGH TEMPS ANOTHER 5 TO 10
DEGREES HIGHER THAN TODAY AFTER THAT AMOUNT OF WARMING TODAY. H5
LOW WHICH BROUGHT WET WEATHER LAST WEEK AND SHIFTED TO CANADA NOW
BEGINS TO ROTATE WESTWARD BACK INTO LONG WAVE TROF OVER PACIFIC
COAST BY MONDAY MORNING. SHOULD BE DRY AND PRETTY STABLE MONDAY
AND KEPT ONLY VERY LOW POPS IN CENTRAL MTNS BUT OVERALL A DRY DAY.
ON TUESDAY THE TROF SLIDES EAST AS STRONG H5 LOW FORMS OFF OREGON
COAST WITH SHORT WAVE ENERGY ROTATING AROUND TROF INTO IDAHO. NAM
BRINGS PRECIP THROUGH TUE AFTERNOON AND EARLY EVENING WHILE GFS
COMPLETELY DRY ON TUESDAY AND BRINGING BRUNT OF PRECIP IN TUESDAY
NIGHT. WENT WITH HIGHEST POPS TUESDAY NIGHT WITH ONLY CENTRAL
MOUNTAINS AGAIN DURING THE DAY ON TUESDAY. SHOULD BE VERY WARM
BOTH MONDAY AND TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY.
NAM AND GFS BOTH BRING THROUGH COLD FRONT WITH SYSTEM TUE NIGHT AND
EXPECT MUCH COOLER CONDITIONS ON WEDNESDAY BEHIND FRONT.  WEAK
CYCLONIC FLOW AND INSTABILITY WILL KEEP LOW PRECIP CHANCES IN FCST
WED AND THURSDAY.  MINOR WAVES IN STRONG ZONAL FLOW MAY CAUSE
PERIODS OF UNSETTLED WEATHER THROUGH NEXT WEEKEND BUT OVERALL SHOULD
BE DRY WITH MAIN THREAT IN HIGHER ELEVATIONS OF NORTHERN ZONES.
GENERALLY EXPECT SLIGHTLY BELOW TO NEAR NORMAL TEMPERATURES IN
PERIOD WITH SLIGHT WARMING LATE WEEK INTO WEEKEND.
GK/RS

&&

.AVIATION...GRADIENT HAS KEPT WINDS MAINLY NORTHEAST AT THE
AIRDROMES THIS AFTERNOON...OVERCOMING THE USUAL DIURNAL SWITCH.
THIS IS DUE TO AN APPROACHING LOW.  CIG AND VSBY SHOULD STAY VFR
WITH ONLY THREAT BEING SOME ISOLATED THUNDERSTORM ACTIVITY THAT
SHOULD CONTINUE UNTIL LATE TON.  BEST CHANCES ARE TO THE WEST AND
SOUTH.  ATMOSPHERE SHOULD DRY OUT CONSIDERABLY WITH NO CEILING FOR
MON AT ANY OF THE AIRDROMES.  THUNDERSTORMS LESS OF A PROBLEM.
MESSICK

&&

.HYDROLOGY...A FLOOD WATCH REMAINS IN EFFECT FOR THE HENRYS FORK
NEAR REXBURG AS IT REMAINS AT BANKFULL BUT STILL JUST BELOW FLOOD
STAGE.  THE RIVER IS EXPECTED TO START FALLING ON MONDAY AND FALL
BELOW BANKFULL MONDAY NIGHT.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR THE HENRYS FORK IN MADISON COUNTY. PLEASE REFER TO
THE LATEST BULLETIN FOR DETAILS.

&&

99/99
Hazardous weather outlook, Jun 11, 5:45 AM MDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
545 AM MDT SUN JUN 11 2006

IDZ017>025-031-032-121145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
545 AM MDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAINLY ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL IDAHO
MOUNTAINS THIS AFTERNOON AND EVENING.

THE HENRYS FORK RIVER REMAINS AT BANKFULL TODAY...BUT IS NOT
EXPECTED TO RISE ABOVE FLOOD STAGE. A FLOOD WATCH REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A PACIFIC LOW WILL
PUSH THROUGH THE REGION DURING THE EARLY PART OF THE WORK WEEK. AT
THIS TIME...WEDNESDAY APPEARS TO BE THE BEST CHANCE FOR WIDESPREAD
SHOWERS AND THUNDERSTORMS IN EAST IDAHO. GENERALLY UNSETTLED
CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE WEEK...WITH
MAINLY ISOLATED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN
OF EAST IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.